MAUDE Adverse Event Report: ARTHROCARE CORPORATION SUPER TURBOVAC 90 ICW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORPORATION SUPER TURBOVAC 90 ICW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number ASC4250-01
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that during a hip arthroscopy, the tip of the super turbovac wand fell off into the joint space.It is unknown whether there was surgical delay or how the procedure was completed.No further complications were reported.
 
Additional Manufacturer Narrative
H11: internal complaint reference (b)(4).H2: additional information in b5 (summary) & corrected information in h6 (health effect - impact code).
 
Event or Problem Description
It was reported that during a hip arthroscopy, the tip of the super turbovac wand fell off into the joint space.The detached tip was removed with an arthroscopic grasper from the patient.The surgery was completed with a smith and nephew back-up device.There was a delay of less than 30 minutes, and no further complications were reported.

Brand Name
SUPER TURBOVAC 90 ICW
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key22391701
Report Number3006524618-2025-00340
Device Sequence Number9104630
Product Code GEI
UDI-Device Identifier00817470006421
UDI-Public00817470006421
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K033584
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberASC4250-01
Device Lot Number2175120
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2025
Supplement Date Received by Manufacturer07/01/2025
Initial Report FDA Received Date07/02/2025
Supplement Report FDA Received Date07/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown